Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Prime decomposition in the anti-cyclotomic extension

Author: David Brink
Journal: Math. Comp. 76 (2007), 2127-2138
MSC (2000): Primary 11R32
Published electronically: April 17, 2007
MathSciNet review: 2336287
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For an imaginary quadratic number field $ K$ and an odd prime number $ l$, the anti-cyclotomic $ \mathbb{Z}_l$-extension of $ K$ is defined. For primes $ \mathfrak{p}$ of $ K$, decomposition laws for $ \mathfrak{p}$ in the anti-cyclotomic extension are given. We show how these laws can be applied to determine if the Hilbert class field (or part of it) of $ K$ is $ \mathbb{Z}_l$-embeddable. For some $ K$ and $ l$, we find explicit polynomials whose roots generate the first step of the anti-cyclotomic extension and show how the prime decomposition laws give nice results on the splitting of these polyniomials modulo $ p$. The article contains many numerical examples.

References [Enhancements On Off] (What's this?)

  • 1. J. A. Antoniadis, Diedergruppe und Reziprozitätsgesetz, J. Reine Angew. Math. 377 (1987), 197-209. MR 887409 (88g:11081)
  • 2. D. Brink, On $ \mathbb{Z}_p$-embeddability of cyclic $ p$-class fields, C. R. Math. Acad. Sci. Soc. R. Can. 27 (2005), 48-53. MR 2142958 (2006c:11128)
  • 3. J. E. Carroll, H. Kisilevsky, Initial layers of $ \mathbb{Z}_l$-extensions of complex quadratic fields, Compositio Math. 32 (1976), no. 2, 157-168. MR 0406970 (53:10755)
  • 4. K. Iwasawa, On $ \mathbb{Z}_l$-extensions of algebraic number fields, Ann. of Math. (2) 98 (1973), 246-326. MR 0349627 (50:2120)
  • 5. J. Neukirch, Algebraische Zahlentheorie, Springer, Berlin, 1992.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11R32

Retrieve articles in all journals with MSC (2000): 11R32

Additional Information

David Brink
Affiliation: Department of Mathematics, Universitetsparken 5, 2100 Copenhagen, Denmark
Address at time of publication: Departamento de Matemática, Universidade de Brasília, 70910-900 Brasília-DF-Brazil

Keywords: Prime decomposition, imaginary quadratic number fields, ring class fields, pro-cyclic $l$-extensions, factorisation of polynomials modulo $p$.
Received by editor(s): October 21, 2005
Received by editor(s) in revised form: July 4, 2006
Published electronically: April 17, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society